Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2016, 9:29 PM CDT for 6 counties in Missouri; Monroe County, Randolph County, Illinois. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 9:29 PM CDT (02:29 UTC)
- Expired
- May 11, 2016, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:46 PM CDT | HAIL 0.75 | Evansville, IL | |
| May 11, 10:03 PM CDT | FUNNEL CLOUD | Potosi, MO | |
| May 11, 10:04 PM CDT | FUNNEL CLOUD | Potosi, MO | DEPUTY REPORTS FUNNEL CLOUD |
| May 11, 10:05 PM CDT | TSTM WND GST 45 | Evansville, IL | HAIL RANGING FROM ONE HALF INCH TO ONE INCH. ESTIMATED 40-50 MPH WINDS. |
| May 11, 10:05 PM CDT | HAIL 1 | Evansville, IL | HAIL RANGING FROM ONE HALF INCH TO ONE INCH. ESTIMATED 40-50 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
| May 11, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
463
WUUS53 KLSX 120229
SVRLSX
ILC133-157-MOC055-093-099-186-187-221-120330-
/O.NEW.KLSX.SV.W.0109.160512T0229Z-160512T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHERN MONROE COUNTY IN SOUTHWESTERN ILLINOIS...
ST. FRANCOIS COUNTY IN SOUTHEASTERN MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
NORTHWESTERN IRON COUNTY IN SOUTHEASTERN MISSOURI...
NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1030 PM CDT
* AT 929 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RED BUD TO 10 MILES SOUTH OF ANTHONIES MILL...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FARMINGTON...FESTUS...CHESTER...BONNE TERRE...DE SOTO...DESLOGE...CRYSTAL
CITY...STE. GENEVIEVE...SPARTA...RED BUD...HERCULANEUM...POTOSI...
BISMARCK...LEADWOOD...ANTHONIES MILL...BREMEN...PARK HILLS...
STEELEVILLE...PERCY AND OLYMPIAN VILLAGE.
THIS INCLUDES INTERSTATE 55 IN MISSOURI BETWEEN EXITS 141 AND 175.
THIS ALSO INCLUDES WASHINGTON STATE PARK...ST. JOE STATE PARK...ST.
FRANCOIS STATE PARK...ONONDAGA CAVE STATE PARK...HAWN STATE PARK...FELIX
VALLE HOUSE STATE PARK...AND MISSOURI MINES HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3765 9105 3808 9128 3831 9007 3807 8959
3795 8960 3782 8968 3780 8968 3785 8974
3785 8979 3788 8980 3791 8984 3787 8990
3787 8994 3781 9001 3768 9010 3767 9014
TIME...MOT...LOC 0229Z 287DEG 30KT 3815 9003 3793 9107
HAIL...1.00IN
WIND...60MPH
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:53 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 11, 6:53 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 PM CDT WED MAY 11 2016 .UPDATE... Issued at 514 PM CDT Wed May 11 2016 Have canceled SVR Watch in the cold pool in the wake of the earlier convection. Ample insolation has allowed destabilization across portions of central MO newd into west central IL. This area is being monitored for severe potential and based on rapid growth this morning, would expect strong/severe to develop shortly. Trends will continue to be monitored and updated as soon as possible as needed. Tilly && .SHORT TERM... (Through Late Tonight) Issued at 308 PM CDT Wed May 11 2016 Sfc low continues to lift newd thru the area this afternoon. The wrmfnt will slowly lift along with it, bringing a very unstable airmass with it. While ongoing severe TSRA continue to push ewd in IL, area across central MO continues to destabilize. This area will become the focus for the next round of storms late this afternoon thru the evening. Guidance has room for improvement in the evolution for the remainder of this event. Believe the NAM Nest, NSSL WRF and local 4km WRF are currently handling it best. Environment over much of MO is recovering well ahead of the sfc low with MUCAPE of 3000 J/kg or greater already. Based on the 18z sounding from SGF, a small cap remains in place. Expect TSRA to develop over the next few hours and move ewd thru the region during the evening hours. Focus for convection shud shift swd after Midnight tonight and out of the area by sunrise Thurs. Main questions for this eve and overnight will be timing. Storms that do develop will be capable of being severe. Tilly .LONG TERM... (Thursday through Next Wednesday) Issued at 308 PM CDT Wed May 11 2016 System to exit forecast area by Thursday morning. Could see some lingering showers and thunderstorms over far southern portions of forecast area through 18z Thursday. Then dry and cooler with highs only in the low to mid 70s and lows Thursday night in the mid 40s to low 50s. Models continue to show next frontal boundary moving into northern portions of forecast area by Friday afternoon. Some decent CAPES and convergence along front, so SPC has placed areas along and north of I70 in a marginal risk for severe storms Friday afternoon and evening. Then front exits region by day break on Saturday with dry wx for remainder of weekend. Highs will only be in the upper 50s to mid 60s. Some extended models bring next weather system into southwestern MO by Sunday with some showers/storms developing and spreading northeast towards forecast area late Sunday and Sunday night. For now only have slight chance/low end chance pops during this period. Better chances of showers and thunderstorms Monday through Wednesday with several waves of activity. Temperatures to remain at or below normal for this time of year. Byrd && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 650 PM CDT Wed May 11 2016 Not a lot of change from previous thinking. TSRA likely this evening, which may be severe. Best chances are for KSTL/KSUS/KCPS, tho can not be ruled out for KUIN. Believe activity has shifted east of KCOU. MVFR cigs are expected behind the fnt, tho timing and exactly how low cigs will be remains uncertain. The cdfnt will move thru the region, with winds shifting to the W to NW. Winds will pick up on Thurs to around 12 kts. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 11, 3:34 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT WED MAY 11 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 334 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 70 MPH ARE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Local storm report, May 11, 9:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL FESTUS 38.22N 90.41W
05/11/2016 M0.88 INCH JEFFERSON MO TRAINED SPOTTER
&&
KELLYLocal storm report, May 11, 9:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL CRYSTAL CITY 38.23N 90.38W
05/11/2016 M1.00 INCH JEFFERSON MO TRAINED SPOTTER
&&
KELLYLocal storm report, May 11, 9:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FLASH FLOOD RICHWOODS 38.17N 90.83W
05/11/2016 WASHINGTON MO 911 CALL CENTER
MULTIPLE SWIFT WATER RESCUES IN THE NORTHERN PART OF
WASHINGTON COUNTY. LOCATION APPROXIMATE.
&&
KANOFSKYLocal storm report, May 11, 9:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 2 E COLUMBIA 38.95N 92.29W
05/11/2016 M0.70 INCH BOONE MO TRAINED SPOTTER
&&
KELLYSpecial weather statement, May 11, 9:24 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CDT WED MAY 11 2016 MOZ041-042-050-051-120315- BOONE MO-MONTGOMERY MO-CALLAWAY MO-AUDRAIN MO- 924 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY...NORTHWESTERN MONTGOMERY...SOUTH CENTRAL AUDRAIN AND EAST CENTRAL BOONE COUNTIES UNTIL 1015 PM CDT... AT 924 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURRY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FULTON...AUXVASSE...MARTINSBURG...MURRY...SHAMROCK...WILLIAMSBURG...KINGDOM CITY AND HATTON. THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 133 AND 161. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EAST CENTRAL MISSOURI. LAT...LON 3904 9222 3914 9160 3875 9163 3886 9224 TIME...MOT...LOC 0224Z 273DEG 24KT 3895 9214 GKS
Local storm report, May 11, 9:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 5 NNE BETHEL 39.95N 91.99W
05/11/2016 M0.70 INCH SHELBY MO TRAINED SPOTTER
&&
KELLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| May 11, 7:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis, Warren | 41 min |
| May 11, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 36 min |
| May 11, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 42 min |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 48 min |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 48 min |
| May 11, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 8:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| May 11, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 45 min |
| May 11, 8:15 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Washington | 30 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| May 11, 8:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| May 11, 9:18 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Jefferson, Sainte Genevieve, Washington | 6 hr |
| May 11, 9:24 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| May 11, 9:24 PM CDT | Special Weather Statement | LSX | Callaway | 51 min |
| May 11, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| May 11, 9:53 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 46 min |
| May 11, 10:31 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 59 min |
| May 11, 11:51 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| May 12, 9:12 AM CDT | River Flood Warning | LSX | Jefferson | 3 days |
| May 12, 9:36 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 5 days |
| May 12, 10:21 AM CDT | River Flood Warning | LSX | Reynolds | 45 hr |
| May 12, 2:41 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| May 11, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 8 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.